Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS Shreveport, LA

April 15, 2001Panola County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2001, 12:04 PM CDT for Panola County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2001, 12:04 PM CDT (17:04 UTC)
Expired
Apr 15, 2001, 12:30 PM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Panola County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS54 KSHV 151706
SVRSHV
TXC365-151730-
/NEW.KSHV.SV.W.0041.151704-151730/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS

* UNTIL 1230 PM CDT

* AT 1204 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER 
  RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST PANOLA 
  COUNTY...MOVING EAST AT 25 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE 
THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHEAST TEXAS
UNTIL 1230 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 11:10 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 15, 11:10 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT SUN APR 15 2001

UPDATED TO REMOVE POPS NORTH...INCREASE THEM FOR MONROE. MAX TEMPS
WERE ADJUSTED ACCORDING TO CURRENT TEMPS AND CLOUD COVER. RAISED FAR
NW...LOWERED SOME OTHERS. ON THE WHOLE...FORECAST SHAPING UP WELL AS
BAND OF SHWRS AND TSTMS MOVE SEWD. 17

.SHV...NONE.

In the hours before

Special weather statement, Apr 15, 10:30 AM CDT, 1 hour 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151630-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 15 2001

A SOUTHWARD MOVING FRONTAL BOUNDARY WILL BE ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE THREAT OF
THUNDERSTORMS HAS ALREADY ENDED FOR IDABEL...NEW BOSTON...AND HOPE.
MOST OF THE REMAINING ACTIVITY WILL OCCUR OVER LOUISIANA...WITH
SCATTERED STORMS ALSO POSSIBLE OVER NORTHEAST TEXAS. ALTHOUGH UPPER
LEVEL INSTABILITY IS GREAT...WARM TEMPERATURES IN THE LOWEST TWO
MILES OF THE ATMOSPHERE WILL TEND TO INHIBIT THE POSSIBILITY OF A
SEVERE WEATHER OUTBREAK. THERE REMAINS...HOWEVER...A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS FOR TODAY AND THIS EVENING FOR MUCH OF
LOUISIANA...AS WELL AS FOR THOSE PORTIONS OF NORTHEAST TEXAS ALONG
AND SOUTH OF THE INTERSTATE 20 CORRIDOR. IF SEVERE THUMNDERSTORMS DO
DEVELOP...THE PRIMARY THREAT POSED WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND SKYWARN
NETWORKS...IS NOT YET ANTICIPATED FOR THIS AFTERNOON AND TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:53 PM CDTSevere Thunderstorm WarningSHVShelby37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.